Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 84, NWS Tampa Bay, FL

November 6, 2007Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 6, 2007, 1:16 PM EST for Sumter County, Florida. It took effect at Nov 7, 2007, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 1:16 PM EST (18:16 UTC)
In effect from
Nov 7, 2007, 10:00 AM EST
Expired
Nov 7, 2007, 6:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 061816
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
116 PM EST TUE NOV 6 2007

...RED FLAG WARNING EXTENDED AND IN EFFECT UNTIL 6 PM EST TODAY
FOR THE NATURE COAST AS WELL AS ALL INTERIOR AREAS OF WEST CENTRAL
AND SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35
PERCENT...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR THE NATURE
COAST FOR LONG DURATIONS OF LOW HUMIDITIES...


FLZ039-042-043-048-062315-
/O.UPG.KTBW.FW.A.0057.071107T1700Z-071107T2300Z/
/O.NEW.KTBW.FW.W.0084.071107T1700Z-071107T2300Z/
/O.CON.KTBW.FW.W.0083.000000T0000Z-071106T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
116 PM EST TUE NOV 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

WARM AND DRY CONDITIONS WILL PERSIST TODAY...RESULTING IN 4 OR 5
HOURS OF RELATIVE HUMIDITIES BETWEEN 30 AND 35 PERCENT. A COLD
FRONT BRING EVEN DRIER AIR TO THE REGION ON WEDNESDAY...AND RED
FLAG CONDITIONS WILL AGAIN IN THE AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ049-051-052-056-057-061-062-065-062300-
/O.EXA.KTBW.FW.W.0083.000000T0000Z-071106T2300Z/
PASCO-HILLSBOROUGH-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
116 PM EST TUE NOV 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON. 

WARM AND DRY CONDITIONS WILL PERSIST TODAY...RESULTING IN 4 OR
5 HOURS OF RELATIVE HUMIDITIES BETWEEN 30 AND 35 PERCENT. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
3 follow-up statements
000 
WWUS82 KTBW 062340
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
640 PM EST TUE NOV 6 2007

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR THE NATURE
COAST FOR LONG DURATIONS OF LOW HUMIDITIES...

FLZ039-042-043-048-072300-
/O.CON.KTBW.FW.W.0084.071107T1700Z-071107T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
640 PM EST TUE NOV 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
WEDNESDAY. 

A REINFORCING COLD FRONT WILL BRING EVEN DRIER AIR TO THE REGION
ON WEDNESDAY...AND RED FLAG CONDITIONS WILL OCCUR AGAIN IN THE
AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 071008
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
508 AM EST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT FOR THE NATURE COAST FROM LATE THIS
MORNING THROUGH THE AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES
AND 20 FOOT WINDS OF 15 MPH OR HIGHER...

FLZ039-042-043-048-072300-
/O.EXT.KTBW.FW.W.0084.071107T1500Z-071107T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
508 AM EST WED NOV 7 2007

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

VERY DRY AIR IS RAPIDLY FILTERING INTO THE REGION FROM THE NORTH
THIS MORNING AND RELATIVE HUMIDITIES ARE ALREADY FALLING TO NEAR
35 PERCENT NORTH OF LEVY COUNTY. THE RED FLAG WARNING IS NOW IN
EFFECT BEGINNING AT 10 AM...AND A FEW LOCATIONS MAY DROP BELOW 35
PERCENT EVEN EARLIER THAN THAT. WINDS WILL ALSO BE AN ISSUE BEHIND
THIS COLD FRONT...SO EVEN IF WE DONT SEE LONG DURATIONS...THERE
IS A GOOD CHANCE WE WILL SEE WINDS GREATER THAN 15 MPH ALONG WITH
THE LOW RELATIVE HUMIDITY VALUES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 071956
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT FOR THE NATURE COAST FROM LATE THIS
MORNING THROUGH THE AFTERNOON FOR LONG DURATIONS OF LOW
HUMIDITIES AND 20 FOOT WINDS OF 15 MPH OR HIGHER...

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST FOR PASCO
AND HILLSBOROUGH COUNTIES...

FLZ049-051-072300-
/O.EXA.KTBW.FW.W.0084.000000T0000Z-071107T2300Z/
PASCO-HILLSBOROUGH-
256 PM EST WED NOV 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON. 

VERY DRY AIR HAS ALLOWED RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT
ACROSS THE WARNING AREA THIS AFTERNOON. THIS LOW HUMIDITY COMBINED
WITH NORTH WINDS IN THE 10 TO 15 MPH RANGE WILL INCREASE THE SPREAD
OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA THE REMAINDER
OF THE AFTERNOON...THUS A RED FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-043-048-072300-
/O.CON.KTBW.FW.W.0084.000000T0000Z-071107T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
256 PM EST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...


VERY DRY AIR IS RAPIDLY FILTERING INTO THE REGION FROM THE NORTH
THIS MORNING AND RELATIVE HUMIDITIES ARE ALREADY FALLING TO NEAR
35 PERCENT NORTH OF LEVY COUNTY. THE RED FLAG WARNING IS NOW IN
EFFECT BEGINNING AT 10 AM...AND A FEW LOCATIONS MAY DROP BELOW
35 PERCENT EVEN EARLIER THAN THAT. WINDS WILL ALSO BE AN ISSUE
BEHIND THIS COLD FRONT...SO EVEN IF WE DONT SEE LONG DURATIONS...
THERE IS A GOOD CHANCE WE WILL SEE WINDS GREATER THAN 15 MPH
ALONG WITH THE LOW RELATIVE HUMIDITY VALUES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 6, 9:38 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Nov 6, 9:38 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 AM EST TUE NOV 6 2007

UPPER LONGWAVE TROF CONTINUES DOWN THE EASTERN U.S. AS SHORTWAVE
PUSHING COLD FRONT THRU THE DEEP SOUTH THIS MORNING. FORECASTS ON
TRACK WITH SUNNY SKIES AND TEMPS WARMING TO AROUND NORMAL.

&&

.AVIATION...VFR VSBY/CIG THROUGH 07/12Z. HIGH PRESSURE OVER THE
CANADIAN/U.S. PRAIRIES IS BRIDGING A DRY COLD FRONT...ARCING SEWD
FROM VA TO THE TX COAST AT 06/12Z...WITH CLEAR SKIES AND NORTHERLY
WINDS. THE FRONT IS EXPECTED TO MOVE INTO THE AREA BY THE END OF
THE TAF PERIOD BUT WITH ONLY SOME LOW CLOUDS.

&&

.MARINE...3-4 MB GRADIENT KEEPING FAIRLY LIGHT WINDS AND SEAS OVER
THE EASTERN GULF. WINDS AND SEAS TO QUICKLY PICK UP BEHIND COLD
FRONT TONIGHT TO SCEC OR POSSIBLE SCA OFFSHORE.

&&

.FIRE WEATHER...DRY AIRMASS CONTINUES OVER THE AREA TODAY WITH
DEWPOINTS IN THE LOWER 40S OVER THE NORTH TO MID 50S CENTRAL AND
SOUTH. WARMING TEMPS TO PRODUCE MIN RHS BELOW 35 PERCENT 4+ HOURS
OVER THE NATURE COAST MAINLY AWAY FROM THE GULF AND 1-3 HOURS OVER
INTERIOR CENTRAL AND SOUTHERN AREAS. WILL CONTINUE TO MONITOR RHS
FOR ANY UPDATES IF NEEDED THIS AFTERNOON.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CITRUS-HERNANDO-LEVY-
     SUMTER.

GULF WATERS...NONE.
&&

RD/RKR
Hazardous weather outlook, Nov 6, 4:45 AM EST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EST TUE NOV 6 2007

FLZ039-042-043-048>052-055>057-060>062-065-061500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
445 AM EST TUE NOV 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RATHER DRY CONDITIONS WILL RESULT IN AROUND 4 HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT THIS AFTERNOON ACROSS INLAND PORTIONS OF
THE NATURE COAST LEADING TO A FIRE WEATHER RISK. THEREFORE...
A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FOR THIS AFTERNOON.

...WIND AND SEA IMPACT...
NORTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS AS A COLD FRONT
MOVES ACROSS THE COASTAL WATERS TONIGHT. THIS WILL INCREASE SEAS
TO 4 TO 6 FEET OFFSHORE LATER TONIGHT MAKING FOR DANGEROUS
BOATING CONDITIONS FOR SMALL CRAFT. SMALL CRAFT OPERATORS MAY
WANT TO POSTPONE BOATING TRIPS LATER TONIGHT UNTIL CONDITIONS
IMPROVE.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...FIRE WEATHER IMPACT...
ANOTHER SHOT OF COOL DRY AIR WILL OVERSPREAD THE AREA WEDNESDAY
BEHIND A COLD FRONT. THIS WILL CAUSE THE FIRE WEATHER RISK TO
EXPAND SOUTHWARD TO INCLUDE MOST INLAND PORTIONS OF WEST CENTRAL
FLORIDA. HOWEVER...THE BEST CHANCES OF REACHING CRITICAL
THRESHOLDS WILL BE ACROSS THE NATURE COAST AND A FIRE WEATHER
WATCH IS IN EFFECT FOR THIS AREA.

...WIND AND SEA IMPACT...
NORTH TO NORTHEAST WINDS WILL CONTINUE AT 15 TO 20 KNOTS ACROSS
THE COASTAL WATERS WEDNESDAY AND WEDNESDAY NIGHT MAKING FOR
DANGEROUS BOATING CONDITIONS FOR SMALL CRAFT. THEREFORE...SMALL
CRAFT OPERATORS MAY WANT TO POSTPONE BOATING TRIPS UNTIL
CONDITIONS IMPROVE ON THURSDAY.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.